Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have neuro problem, gastric problem and facing ED. No improvement from viagara. Any treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
i am patient of ED, i have neuro problem (Abnormal EEG), i have Gastric Problem (intestinal metaplasia) and Used H2 receptor antagonist long time. now i have erection problem i have used Viagara but no result. XXXXXXX
Posted Sun, 17 Mar 2013 in Erectile Dysfunction
Answered by Dr. Jonas Sundarakumar 31 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

Erection problems can be due to various causes - both medical causes as well as psychological causes. The first and most important step in management of this problem is proper evaluation. This will include a detailed medical, sexual, personal and social history, a thorough physical examination and certain investigations, as per the necessity.

Firstly, we need to find if there are any medical problems which are the primary cause of your erectile dysfunction. For example, blood flow problems, high cholesterol, hormonal problems, vitamin deficiencies, etc. need to be ruled out. For this, you may need to undergo a few blood tests.

Side effects of medication can also be a cause for sexual problems. In your case, one likely cause could be the side effect of the medications which you are on: neuro-psychiatric medication can very often cause ED.

I would also like to let you know that in a large proportion of cases of erectile dysfunction, psychological factors also play a major role in aggravating the problem. Stress, anxiety, depression, relationship problems, etc. can all influence sexual functioning in a negative way. Since you have mentioned that you have depression and anxiety, these could very well be contributory causes for your ED.

Treatment is targeted according to the findings on evaluation. If there are any underlying medical problems resulting in the erectile dysfunction, then those problems have to be first corrected or controlled. If there are psychological factors as well, then addressing them and improving the person's self-confidence levels will also be helpful in improving sexual performance.

I would advise you to first have a detailed assessment and evaluation done by a sexologist, so that further treatment options can be discussed and planned. I would suggest you to have the following tests:
1) Basic blood tests - including lipid profile (cholesterol), blood sugar, urea, creatinine, etc.
2) Testosterone levels - total and free testosterone
3) FSH / LH levels
4) Thyroid function tests
5) Ultrasound doppler of the penis (to check for any blood flow problems)

Alos, discuss with your doctor whether there you current neuro-psychiatric medication can be changed to something with minimal sexual side effects. Avoid alcohol, smoking or any unnecessary medication and try to stay stress-free and positive. Eating a healthy, nutritious diet and doing regular physical exercise is also important.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor